Alert archive / New Mexico / Red Flag Warnings in 2018

Red Flag Warning 5, NWS El Paso, TX

March 22, 20187 counties in New Mexico; El Paso County, Hudspeth County, Texas

NWS El Paso, TX issued this red flag warning at Mar 22, 2018, 1:40 PM MDT for 7 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Mar 23, 2018, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 22, 2018, 1:40 PM MDT (19:40 UTC)
In effect from
Mar 23, 2018, 12:00 PM MDT
Expired
Mar 23, 2018, 8:00 PM MDT
In force
8 hr
Issued by
NWS El Paso, TX

Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 64 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 7.7 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2018-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2018-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2994 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

144 
WWUS84 KEPZ 221940
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
140 PM MDT Thu Mar 22 2018

...DRY AND WINDY CONDITIONS RETURN FOR FRIDAY...

.Deep southwest flow will combine with an upper disturbance to
bring windy and dry conditions to the Borderland Friday.  Winds
are expected to get into the 20-30 mph range and combine with
relative humidities below 15 percent to create widespread
critical fire weather conditions. These conditions could possibly
continue through Monday.

NMZ111>113-TXZ055-056-231300-
/O.UPG.KEPZ.FW.A.0005.180323T1800Z-180324T0200Z/
/O.NEW.KEPZ.FW.W.0005.180323T1800Z-180324T0200Z/
NEW MEXICO FIRE WEATHER ZONE 111 
 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ-
NEW MEXICO FIRE WEATHER ZONE 112 
 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ-
NEW MEXICO FIRE WEATHER ZONE 113 
 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ-
TEXAS FIRE WEATHER ZONE 055 
 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 
 HUDSPETH COUNTY-
140 PM MDT Thu Mar 22 2018

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT FRIDAY FOR LOW 
RELATIVE HUMIDITY AND STRONG WINDS...

The National Weather Service in El Paso Tx/Santa Teresa has
issued a Red Flag Warning, which is in effect from noon to 8 PM
MDT Friday. The Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...Fire weather zone 111. Fire weather zone 112. 
  Fire weather zone 113. Fire weather zone 055. Fire weather 
  zone 056. 

* WIND...West to southwest at 20 to 30 mph.

* HUMIDITY...9 to 15 percent.

* HIGHEST THREAT...is located El Paso, Dona Ana and Luna
  counties.

* IMPACTS...any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
26
4 follow-up statements
626 
WWUS84 KEPZ 231247
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
647 AM MDT Fri Mar 23 2018

...DRY AND WINDY CONDITIONS RETURN TODAY...

.Deep southwest flow will combine with an upper disturbance to
bring windy and dry conditions to the Borderland today. Winds are
expected to get into the 20-30 mph range and combine with 
relative humidities below 15 percent to create widespread critical
fire weather conditions. These conditions could possibly continue
through Monday.

NMZ111>113-TXZ055-056-232100-
/O.CON.KEPZ.FW.W.0005.180323T1800Z-180324T0200Z/
NEW MEXICO FIRE WEATHER ZONE 111 
 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ-
NEW MEXICO FIRE WEATHER ZONE 112 
 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ-
NEW MEXICO FIRE WEATHER ZONE 113 
 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ-
TEXAS FIRE WEATHER ZONE 055 
 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 
 HUDSPETH COUNTY-
647 AM MDT Fri Mar 23 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR LOW RELATIVE HUMIDITY AND STRONG WINDS...

* AFFECTED AREA...Fire weather zone 111. Fire weather zone 112. 
  Fire weather zone 113. Fire weather zone 055. Fire weather 
  zone 056. 

* WIND...West to southwest at 20 to 30 mph.

* HUMIDITY...9 to 15 percent.

* HIGHEST THREAT...is located El Paso, Dona Ana and Luna counties
  along with the eastern slopes of the Sacramento Mountains.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
26
462 
WWUS84 KEPZ 232020
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
220 PM MDT Fri Mar 23 2018

...DRY AND WINDY CONDITIONS RETURN TODAY...

.Deep southwest flow will combine with an upper disturbance to
bring windy and dry conditions to the Borderland today. Winds are
expected to get into the 20-30 mph range and combine with
relative humidities below 15 percent to create widespread
critical fire weather conditions. These conditions could possibly
continue through Monday.

NMZ111-112-240200-
/O.NEW.KEPZ.FW.A.0006.180324T2000Z-180325T0200Z/
/O.CON.KEPZ.FW.W.0005.000000T0000Z-180324T0200Z/
NEW MEXICO FIRE WEATHER ZONE 111 
 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ-
NEW MEXICO FIRE WEATHER ZONE 112 
 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ-
220 PM MDT Fri Mar 23 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR LOW HUMIDITIES AND HIGH WINDS FOR FIRE WEATHER ZONES 111 AND 
112... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON 
THROUGH SATURDAY EVENING FOR LOW HUMIDITIES AND HIGH WINDS FOR 
FIRE WEATHER ZONES 111 AND 112...

The National Weather Service in El Paso Tx/Santa Teresa has
issued a Fire Weather Watch, which is in effect from Saturday
afternoon through Saturday evening. 

* AFFECTED AREA...Fire weather zone 111. Fire weather zone 112. 
  Fire weather zone 113. Fire weather zone 055. Fire weather 
  zone 056. 

* WIND...West to southwest at 20 to 30 mph.

* HUMIDITY...9 to 15 percent.

* HIGHEST THREAT...is located El Paso, Dona Ana and Luna 
  counties along with the eastern slopes of the Sacramento 
  Mountains. 

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

NMZ113-TXZ055-056-240200-
/O.CON.KEPZ.FW.W.0005.000000T0000Z-180324T0200Z/
NEW MEXICO FIRE WEATHER ZONE 113 
 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ-
TEXAS FIRE WEATHER ZONE 055 
 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 
 HUDSPETH COUNTY-
220 PM MDT Fri Mar 23 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR LOW HUMIDITIES AND HIGH WINDS FOR FIRE WEATHER ZONES 055, 
056, AND 113...

* AFFECTED AREA...Fire weather zone 111. Fire weather zone 112. 
  Fire weather zone 113. Fire weather zone 055. Fire weather 
  zone 056. 

* WIND...West to southwest at 20 to 30 mph.

* HUMIDITY...9 to 15 percent.

* HIGHEST THREAT...is located El Paso, Dona Ana and Luna 
  counties along with the eastern slopes of the Sacramento 
  Mountains. 

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NMZ110-240200-
/O.NEW.KEPZ.FW.A.0006.180324T2000Z-180325T0200Z/
NEW MEXICO FIRE WEATHER ZONE 110 
 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ-
220 PM MDT Fri Mar 23 2018

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING FOR LOW HUMIDITIES AND HIGH WINDS FOR FIRE 
WEATHER ZONE 110...

The National Weather Service in El Paso Tx/Santa Teresa has
issued a Fire Weather Watch, which is in effect from Saturday
afternoon through Saturday evening. 

* AFFECTED AREA...Fire weather zone 110.

* WIND...West to southwest at 20 to 30 mph.

* HUMIDITY...9 to 15 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

20
186 
WWUS84 KEPZ 232040
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
240 PM MDT Fri Mar 23 2018

...DRY AND WINDY CONDITIONS RETURN TODAY...

.Deep southwest flow will combine with an upper disturbance to
bring windy and dry conditions to the Borderland today. Winds are
expected to get into the 20-30 mph range and combine with
relative humidities below 15 percent to create widespread
critical fire weather conditions. These conditions could possibly
continue through Monday.

NMZ111-112-240200-
/O.NEW.KEPZ.FW.A.0007.180325T1800Z-180326T0200Z/
/O.CON.KEPZ.FW.W.0005.000000T0000Z-180324T0200Z/
/O.CON.KEPZ.FW.A.0006.180324T2000Z-180325T0200Z/
NEW MEXICO FIRE WEATHER ZONE 111 
 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ-
NEW MEXICO FIRE WEATHER ZONE 112 
 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ-
240 PM MDT Fri Mar 23 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR HIGH WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 111 AND 
112...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON 
THROUGH SATURDAY EVENING FOR HIGH WINDS AND LOW HUMIDITIES FOR 
FIRE WEATHER ZONES 111 AND 112...
 
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH 
SUNDAY EVENING FOR HIGH WINDS AND LOW HUMIDITIES FOR FIRE WEATHER
ZONES 111 AND 112...

The National Weather Service in El Paso Tx/Santa Teresa has
issued a Fire Weather Watch, which is in effect from Sunday
afternoon through Sunday evening. 

* AFFECTED AREA...Fire weather zone 111. Fire weather zone 112. 
  Fire weather zone 113. Fire weather zone 055. Fire weather 
  zone 056. 

* WIND...West to southwest at 20 to 30 mph.

* HUMIDITY...9 to 15 percent.

* HIGHEST THREAT...is located El Paso, Dona Ana and Luna 
  counties along with the eastern slopes of the Sacramento 
  Mountains.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

NMZ113-TXZ055-056-240200-
/O.NEW.KEPZ.FW.A.0007.180325T1800Z-180326T0200Z/
/O.CON.KEPZ.FW.W.0005.000000T0000Z-180324T0200Z/
NEW MEXICO FIRE WEATHER ZONE 113 
 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ-
TEXAS FIRE WEATHER ZONE 055 
 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 
 HUDSPETH COUNTY-
240 PM MDT Fri Mar 23 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR HIGH WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 055, 
056, AND 113... 

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY 
AFTERNOON THROUGH SUNDAY EVENING FOR HIGH WINDS AND LOW 
HUMIDITIES FOR FIRE WEATHER ZONES 055, 056, AND 113...

The National Weather Service in El Paso Tx/Santa Teresa has
issued a Fire Weather Watch, which is in effect from Sunday
afternoon through Sunday evening. 

* AFFECTED AREA...Fire weather zone 111. Fire weather zone 112. 
  Fire weather zone 113. Fire weather zone 055. Fire weather 
  zone 056. 

* WIND...West to southwest at 20 to 30 mph.

* HUMIDITY...9 to 15 percent.

* HIGHEST THREAT...is located El Paso, Dona Ana and Luna 
  counties along with the eastern slopes of the Sacramento 
  Mountains.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

NMZ110-240200-
/O.NEW.KEPZ.FW.A.0007.180325T1800Z-180326T0200Z/
/O.CON.KEPZ.FW.A.0006.180324T2000Z-180325T0200Z/
NEW MEXICO FIRE WEATHER ZONE 110 
 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ-
240 PM MDT Fri Mar 23 2018

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING FOR HIGH WINDS AND LOW HUMIDITIES FOR 
FIRE WEATHER ZONE 110... 

...FIRE WEATHER WATCH IN EFFECT FROM 
SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR HIGH WINDS AND LOW
HUMIDITIES FOR FIRE WEATHER ZONE 110...

The National Weather Service in El Paso Tx/Santa Teresa has
issued a Fire Weather Watch, which is in effect from Sunday
afternoon through Sunday evening. 

* AFFECTED AREA...Fire weather zone 110.

* WIND...West to southwest at 20 to 30 mph.

* HUMIDITY...9 to 15 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

20
670 
WWUS84 KEPZ 240202
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
802 PM MDT Fri Mar 23 2018

...DRY AND WINDY CONDITIONS TO CONTINUE THROUGH THE WEEKEND...

.Deep southwest flow will combine with an upper disturbance to
bring windy and dry conditions to the Borderland again Saturday. 
Winds are expected to get into the 20-30 mph range and combine 
with relative humidities below 15 percent to create widespread 
critical fire weather conditions. These conditions could possibly 
continue through Monday.

NMZ111-112-241400-
/O.EXP.KEPZ.FW.W.0005.000000T0000Z-180324T0200Z/
/O.CON.KEPZ.FW.A.0006.180324T2000Z-180325T0200Z/
/O.CON.KEPZ.FW.A.0007.180325T1800Z-180326T0200Z/
NEW MEXICO FIRE WEATHER ZONE 111 
 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ-
NEW MEXICO FIRE WEATHER ZONE 112 
 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ-
802 PM MDT Fri Mar 23 2018

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING FOR HIGH WINDS AND LOW RELATIVE
HUMIDITIES FOR FIRE WEATHER ZONES 111 AND 112...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING FOR HIGH WINDS AND LOW RELATIVE HUMIDITIES
FOR FIRE WEATHER ZONES 111 AND 112...

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR HIGH 
WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 111 AND 
112...

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING FOR HIGH WINDS AND LOW HUMIDITIES FOR FIRE WEATHER
ZONES 111 AND 112...

The National Weather Service in El Paso Tx/Santa Teresa has
issued a Fire Weather Watch, which is in effect from Sunday
afternoon through Sunday evening.

* AFFECTED AREA...Fire weather zone 111. Fire weather zone 112. 
  Fire weather zone 113. Fire weather zone 055. Fire weather 
  zone 056. 

* WIND...West to southwest at 20 to 30 mph.

* HUMIDITY...9 to 15 percent.

* HIGHEST THREAT...is located El Paso, Dona Ana and Luna 
  counties along with the eastern slopes of the Sacramento 
  Mountains.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

NMZ113-TXZ055-056-241400-
/O.EXP.KEPZ.FW.W.0005.000000T0000Z-180324T0200Z/
/O.CON.KEPZ.FW.A.0007.180325T1800Z-180326T0200Z/
NEW MEXICO FIRE WEATHER ZONE 113 
 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ-
TEXAS FIRE WEATHER ZONE 055 
 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 
 HUDSPETH COUNTY-
802 PM MDT Fri Mar 23 2018

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING FOR HIGH WINDS AND LOW RELATIVE
HUMIDITIES FOR FIRE WEATHER ZONES 055, 056, AND 
113...

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING
FOR HIGH WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES
055, 056, AND 113...

The National Weather Service in El Paso Tx/Santa Teresa has 
issued a Fire Weather Watch, which is in effect from Sunday 
afternoon through Sunday evening.

* AFFECTED AREA...Fire weather zone 111. Fire weather zone 112. 
  Fire weather zone 113. Fire weather zone 055. Fire weather 
  zone 056. 

* WIND...West to southwest at 20 to 30 mph.

* HUMIDITY...9 to 15 percent.

* HIGHEST THREAT...is located El Paso, Dona Ana and Luna 
  counties along with the eastern slopes of the Sacramento 
  Mountains.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

NMZ110-241400-
/O.CON.KEPZ.FW.A.0006.180324T2000Z-180325T0200Z/
/O.CON.KEPZ.FW.A.0007.180325T1800Z-180326T0200Z/
NEW MEXICO FIRE WEATHER ZONE 110 
 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ-
802 PM MDT Fri Mar 23 2018

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING FOR HIGH WINDS AND LOW RELATIVE
HUMIDITIES FOR FIRE WEATHER ZONE 110...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON 
THROUGH SUNDAY EVENING FOR HIGH WINDS AND LOW RELATIVE
HUMIDITIES FOR FIRE WEATHER ZONE 110...

The National Weather Service in El Paso Tx/Santa Teresa has
issued a Fire Weather Watch, which is in effect from Sunday
afternoon through Sunday evening.

* AFFECTED AREA...Fire weather zone 110.

* WIND...West to southwest at 20 to 30 mph.

* HUMIDITY...9 to 15 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
Tripoli

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Mar 22, 4:05 AM MDT, 9 hours 35 minutes earlier.

Area forecast discussion, Mar 22, 4:05 AM MDT, 9 hours 35 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
405 AM MDT Thu Mar 22 2018

.SYNOPSIS...
A ridge of high pressure will move across the area today,
continuing the warm and dry weather. As southwest flow aloft
increases Friday and Saturday, surface winds will become gusty and
some blowing dust will develop. Temperatures will cool some but
remain well above normal. Southwest flow aloft will keep the
afternoon winds and blowing dust going on Sunday and Monday. An
upper low will descend over Arizona Tuesday and then over New
Mexico Wednesday, bringing some showers to the area. Some light
snow could even fall over the mountain areas Wednesday and
Thursday.

&&

.DISCUSSION...
The forecast week is becoming more active as small impulses bring
a chance of showers in the shorter term, while at the end of the
period, an upper low may produce some excitement. Currently the
axis of an upper ridge is passing across New Mexico, giving us
near record high temperatures today and Friday (though El Paso
record high today likely out of reach). As the axis passes to our
east, southwest flow aloft will increase. By Friday, mid level
flow will develop lee cyclogenesis over SE Colorado and bring our
winds up into windy category. This pattern will continue on
Saturday. Model winds and pressure gradient look quite similar
both days but both GFS/NAM12 show decent short wave passing
overhead on Saturday. Models also showing Friday afternoon lee
cyclone moving off the mountains, while the one on Saturday
remains near the mountains. So believe Saturday winds will be a
bit stronger, perhaps into advisory criteria. Kept low POP in for
Gila Saturday as the short wave moves across. Models also show
area of destabilization forming over west Texas late afternoon and
evening. This is new, so for now will keep POP in just Hudspeth-
will have to watch if El Paso Co needs to be included.

Sunday and Monday...strong southwest flow continues, allowing
gusty surface winds both afternoons. Another impulse aloft will
bring a slight chance of showers to the Gila Uplands. Once again
instability over Hudspeth County could bring a stray thunderstorm
over them.

Tuesday through Thursday...remains unsettled as parent upper low
which ejected several short waves over the area finally moves
onshore and eventually over Arizona by Tuesday, New Mexico
Wednesday and the Texas Panhandle Thursday. A slight chance of
showers will begin over western zones Tuesday night and then
spread to the northern zones Wednesday. The best chance of showers
area wide looks to be Wednesday night and Thursday morning as
upper low passes and wrap around moisture moves over all the area.
Snow levels will fall to around 7000 ft by Wednesday night,
perhaps a bit lower over the Gila Uplands. Could be a decent
mountain snowfall, but for now this is pretty far out (certainly
out of the forecast period).

&&

.AVIATION...Valid 22/12Z-23/12Z...
VFR through period, though higher clouds will be on the increase
from the west...SCT-BKN180 BKN-OVC250. Light winds this morning,
increasing to southwest 10-15 kts this afternoon.

&&

.FIRE WEATHER...
Warming trend will continue through Friday as upper ridge moves
across the area today. Expect high temperatures 10 to 15 degrees
above normal today and Friday. Winds will be on the increase
after Thursday and last through the weekend and the first day or
two of next week. Critical fire conditions likely met or exceeded
Friday and Saturday, and possibly even into Monday. Temperatures
will begin to cool over the weekend, though still remaining above
normal. Min RHs will remain below 15% into the weekend.

A few showers will be possible Saturday and Monday as disturbances
aloft pass over the area. Both these days will also see a slight
chance of thunderstorms over Hudspeth County, as that area
destabilizes.

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                 86  59  85  61 /   0   0   0   0
Sierra Blanca           86  55  86  57 /   0   0   0   0
Las Cruces              85  52  83  53 /   0   0   0   0
Alamogordo              85  55  84  54 /   0   0   0   0
Cloudcroft              64  35  62  39 /   0   0   0   0
Truth or Consequences   83  52  80  51 /   0   0   0   0
Silver City             78  44  71  42 /   0   0   0   0
Deming                  85  51  81  49 /   0   0   0   0
Lordsburg               85  51  79  49 /   0   0   0   0
West El Paso Metro      85  57  84  59 /   0   0   0   0
Dell City               88  51  87  56 /   0   0   0   0
Fort Hancock            87  55  88  60 /   0   0   0   0
Loma Linda              83  53  81  53 /   0   0   0   0
Fabens                  87  55  86  58 /   0   0   0   0
Santa Teresa            85  53  84  56 /   0   0   0   0
White Sands HQ          85  55  84  57 /   0   0   0   0
Jornada Range           85  48  83  50 /   0   0   0   0
Hatch                   84  48  83  48 /   0   0   0   0
Columbus                86  53  83  52 /   0   0   0   0
Orogrande               85  55  84  56 /   0   0   0   0
Mayhill                 77  41  73  43 /   0   0   0   0
Mescalero               74  40  71  42 /   0   0   0   0
Timberon                74  42  70  42 /   0   0   0   0
Winston                 78  40  73  35 /   0   0   0   0
Hillsboro               81  47  77  45 /   0   0   0   0
Spaceport               84  47  82  48 /   0   0   0   0
Lake Roberts            77  40  70  35 /   0   0   0   0
Hurley                  80  45  74  41 /   0   0   0   0
Cliff                   81  30  75  36 /   0   0   0   0
Mule Creek              79  29  71  36 /   0   0   0   0
Faywood                 81  46  76  43 /   0   0   0   0
Animas                  86  51  81  49 /   0   0   0   0
Hachita                 85  51  81  50 /   0   0   0   0
Antelope Wells          85  51  81  50 /   0   0   0   0
Cloverdale              82  49  77  47 /   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&

17 Hefner
Hazardous weather outlook, Mar 22, 4:23 AM MDT, 9 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service El Paso Tx/Santa Teresa NM
423 AM MDT Thu Mar 22 2018

NMZ401>403-408-414>416-231200-
Upper Gila River Valley-Southern Gila Highlands/Black Range-
Southern Gila Foothills/Mimbres Valley-
Eastern Black Range Foothills-
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-
423 AM MDT Thu Mar 22 2018

This Hazardous Weather Outlook is for portions of south central
New Mexico and southwest New Mexico.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Strong winds Friday through Monday will create a driving hazard,
especially cross winds. Showers may develop Tuesday night and
Wednesday with snow possible above 7500 ft. Roads at high
elevations may become slick.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

NMZ404>407-409>413-417-TXZ418>424-231200-
Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel-
Uplands of the Bootheel-Southwest Desert/Mimbres Basin-
Sierra County Lakes-Northern Dona Ana County-
Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin-
Southern Tularosa Basin-Otero Mesa-Western El Paso County-
Eastern/Central El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Southern Hudspeth Highlands-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Rio Grande Valley of Eastern Hudspeth County-
423 AM MDT Thu Mar 22 2018

This Hazardous Weather Outlook is for portions of south central
New Mexico, southwest New Mexico, and southwest Texas.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Strong winds Friday through Monday will create a driving hazard,
especially cross winds. Areas of blowing dust could also develop,
occasionally dropping visibilities to below 2 miles.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Hefner

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 6:52 AM MDTFire Weather WatchEPZDoña Ana, Grant, Hidalgo, Lincoln, Luna, Otero and 1 more7 hr

Nearby

Red Flag Warnings in New Mexico, 2018Red Flag Warnings in Texas, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.